Drought, Hitchcock
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Hitchcock forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Drought conditions continued from January with southwest Nebraska rated as being in Exceptional (D4) Drought. February precipitation ranged from 75-125% of normal across Dundy, Hitchcock and Red Willow counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions continued from January with southwest Nebraska rated as being in Exceptional (D4) Drought. February precipitation ranged from 75-125% of normal across Dundy, Hitchcock and Red Willow counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jan 31, 11:53 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1053 PM MST THU JAN 31 2013 .UPDATE... ISSUED AT 504 PM MST THU JAN 31 2013 UPDATED SHORT TERM FORECAST TO BLEND BETTER INTO THE CURRENTLY OBSERVED MOSTLY CLEAR SKIES WITH A TRANSITION TO MOSTLY CLOUDY AS AREAS OF FOG DEVELOP OVERNIGHT. HAVE ALSO MADE SLIGHT ADJUSTMENTS TO TEMPERATURES THROUGH FRIDAY NIGHT FOR BETTER CONSISTENCY ACROSS THE CENTRAL HIGH PLAINS REGION. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 123 PM MST THU JAN 31 2013 UPPER FLOW WILL BE NORTHWEST TONIGHT AND FRIDAY. SURFACE HIGH PRESSURE WILL DRIFT INTO THE MISSOURI VALLEY. SUBSIDENCE AND LACK OF MOISTURE WILL KEEP CONDITIONS DRY THROUGH FRIDAY. THE MAIN ISSUE WILL BE TEMPERATURES TONIGHT AND FRIDAY. COLDER AIR SETTLING INTO THE REGION WILL CAUSE LOW TEMPERATURES TO DROP INTO THE LOWER TEENS TONIGHT IN THE EAST AND MID TEENS ELSEWHERE ACROSS THE FA. TOWARD SUNRISE, SOUTHWEST WIND WILL DEVELOP IN THE WEST AND MODERATE THE COLD TEMPERATURES SOME. ALSO, SOUTHWEST WIND WILL ERODE STRATUS AND PATCHY FOG THAT DEVELOPS LATE TONIGHT. STRATUS AND FOG WILL HOLD DOWN MAX TEMPERATURES SOME ON FRIDAY OVER THE SOUTHEAST WHERE HIGHS SHOULD ONLY RISE INTO THE UPPER 30S. DOWNSLOPE CONDITIONS AND A SUNNY SKY WILL CAUSE TEMPERATURES IN WESTERN AREAS TO RISE INTO THE UPPER 40S WITH 50 NOT OUT OF QUESTION IN THE FAR WEST. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 242 PM MST THU JAN 31 2013 FRIDAY NIGHT-SUNDAY...LARGE SCALE TROUGHING WILL GRADUALLY SHIFT TO THE EAST DURING THE PERIOD WITH A GENERALLY LOW AMPLITUDE RIDGE SHIFTING TO THE EAST OVER THE ROCKIES THROUGH THE PERIOD. ALTHOUGH THERE APPEARS TO BE A RATHER STRONG SHORT WAVE TROUGH THAT MOVES OVER THE AREA LATE FRIDAY AFTERNOON AND EARLY FRIDAY NIGHT. 700-500 THETA E LAPSE RATES FALL TO AROUND 0.5 K/KM WHICH IS NEARING THE RANGE FOR POTENTIAL INSTABILITY...BUT WITH SYSTEM RAPIDLY EXITING AROUND 00Z...STRONG SUBSIDENCE BEHIND IT...AND MINIMAL ENSEMBLE PROBABILITIES THINK GONG DRY IS WARRANTED ATTM. OTHERWISE...PERIOD WILL REMAIN FAIRLY QUIET WITH TEMPS WARMING INTO THE 50S OVER THE WEEKEND. IN THE EXTENDED...MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THE PERIOD WITH LARGE DIFFERENCES NOT REALLY DEVELOPING UNTIL AFTER THE PERIOD HAS ENDED WITH POSSIBLE WEEKEND STORM SYSTEM. FOR THE MOST PART...PATTERN LOOKS QUIET WITH ABOVE NORMAL TEMPS EXPECTED THROUGHOUT THE FORECAST WITH DRY CONDITIONS EXPECTED TO PREVAIL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1043 PM MST THU JAN 31 2013 LIFR TO VFR CONDITIONS FORECAST FOR THE 6Z TAFS. LATEST OBS FROM TRIBUNE REPORT MVFR VIS AND LIFR CEILING. DIFFICULT TO DETERMINE EXACTLY HOW FAR NORTH THE FOG/LOW CEILINGS ARE DUE TO THE HIGH CLOUDS..BUT MODELS SUGGEST AN HOUR OR TWO INTO THE TAFS. THE LOW CLOUDS/FOG SHOULD MOVE TO MCK A BIT LATER IN THE NIGHT AS THE SATURATED AIR MOVES NORTH. WITH MID/HIGH LEVEL CLOUDS AND TRENDS AT TRIBUNE...AM THINKING THE VIS SHOULD REMAIN MVFR. DID DELAY THE ONSET OF THE LOWER VIS FOR MCK ACCORDING TO WHEN THE SOUNDING SATURATES AT THE SURFACE. FOG/LOW CLOUDS WILL DISSIPATE FROM WEST TO EAST AS WINDS TURN TO THE WEST AS A SURFACE TROUGH MOVES IN. BEHIND THE SURFACE TROUGH THE LIGHT WINDS WILL TURN TO THE NORTHWEST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...LOCKHART SHORT TERM...032 LONG TERM...JRM AVIATION...JTL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 416 AM MST THU JAN 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 416 AM MST THU JAN 31 2013 /516 AM CST THU JAN 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FOG WILL DEVELOP ACROSS MUCH OF THE AREA AFTER MIDNIGHT AND COULD CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...THE FOG WILL END BY LATE MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437950, 437951, 437949.